Building Bridges at BOM
How much do we really know about each other’s research in the Department of Biology and Environmental Science at LNU? Curious about what’s happening in the other labs? Join us this June 7-8th, for a synergistic scientific experience. The Building Bridges conference offers meaningful opportunities to share our research, learn from each other, and foster professional growth. Register today for the Building Bridges at BOM conference to connect and communicate with the researchers in our BOM community.
The main goal of this conference is to advance knowledge and research in the fields of environmental science and biology within our department. Plenary speakers, speed talks, poster presentations by PhD students will foster connection and communication within our department.
Conference will take place in Lapis, Culmen, 1st floor. Fikas and Lunches will be held in Zenith. An end-of-conference dinner will be held at Kalmar Castle on Thursday, 8th June.
- All PhD students in their 1st and 2nd year are required to bring a poster and prepare 1-minute presentation on their research.
- All PhD students in their 3rd and 4th years are required to prepare a 10 minute talk on their research with following questions
- PhD students will receive a conference certificate to be presented to their examiner in order to receive credits.
- Postdoctoral researchers will moderate sessions
- This conference is designed to encourage scientific discussion among all researchers
Send posters in PDF format to email@example.com by 2nd June, 08.00 am
Click here to register for the conference. Register at May 25th, the latest.
This conference will be held in Lapis, Culmen, first floor. Lunch and fika will be served in Zenit, both days.
Wednesday, 7th June
8.30 - Welcome and registration
08.45 – 09.00 - Opening speech by HoD Jonas Waldenström
9.00-10.00 - Key note speaker Magnus Nyström, Stockholm University – “Resilience and Sustainability in the Anthropocene Biosphere”, including 10 minutes for discussion
10.00 -10.15 - Fika
10.15-12.00- PhD Student Presentations, 3rd and 4th Year, with follow-up discussions moderated by BOM Postdocs
10.15 – 10.25 Thomas Mollica, Planktonic microbial communities response to climate change in the Baltic Sea
10.25 – 10.30 Discussion Q&A – 5 minutes, moderator Emelie Nilsson
10.30 – 10.40 Carolin Peter, Marine phytoplankton
10.40 – 10.45 – Discussion Q&A – 5 minutes, moderator Julia Weissenbach
5 minute pause
10.50 – 11.00 Ida Krogsgaard Svendsen, Copepods and biofilm community composition studying the effects of climate change
11.00 – 11.05 Discussion Q&A moderated by Janina Rahlff
11.05 – 11.15 Quyen Nham, Mixotrophic cultivation of microalgae for nutrient recovery from wastewaters
11.15 – 11.20 – Q&A moderated by Janina Rahlff
5 minute pause
11.30 – 11.40 Hanna Wanselin, Students’ meaning making in ecology education
11.40 – 11.45 Discussion Q&A moderated by Ulrika Bosser
12.00-13.30 - Lunch
13.30-14.30 - Informal poster session
15.30- Bus leaves to employee garden party in Växjö
~ End of Day 1 ~
Thursday, 8th June
09.00-10.00 - Lab tours, given by lab managers Fredrik Svensson and Laura Bas Conn
10.00-10.15 - Fika
10.15-12.00 - PhD Student Presentations, 3rd and 4th Year, with follow-up discussions moderated by BOM Postdocs
10.15 – 10.25 Daniela Rios, Controlling the microbial community in industrial bioheaps for enhanced copper recovery from chalcopyrite
10.25 – 10.30 Discussion Q&A – 5 minutes, moderator Maryam Rezaei Somee
10.30 – 10.40 Nathan van Wyk, One man’s waste: investigating the circular economy from mining waste
10.40 – 10.45 – Discussion Q&A – 5 minutes, moderator Carolina Gonzales
5 minute pause
10.50 – 11.00 Anders Johnson, Microbial ecology of acid sulfate soils,
11.00 – 11.05 Discussion Q&A moderated by Changxun Yu
11.05 – 11.15 Maria Lundgren, Partial least squares regression, an alternative method for predictive metal uptake modelling
11.15 – 11.20 Discussion Q&A moderated by Stina Alriksson
5 minute pause
11.25 – 11.35 - Hanna Bensch, Social behavioral studies in mole rats
11.35 – 11.40 - Discussion Q&A – 5 minutes, moderator Romana Salis
11.40 – 11.50- Henrik Flink, The impact of recreational fishing on individuals, populations, and species
11.55 – 12.00 Discussion Q&A moderated by Johanna Sunde
12.30-13.30 - Lunch
13.30-14.30 - Formal poster session with 1 minute speed-talks by presenters
14.30-15.00, Mikael Härlin, Grants and Innovations Office
Lars Brandén, LNU Patent Office
15.00-15.30 - Fika
15.30-16.30 - PI Meeting
18.00 - Dinner at Kalmar Castle
~ End of Conference ~
Dinner - June 8th
A conference dinner will be held at Kalmar Castle on Thursday, June 8th, at 18:00, following the conclusion of the conference. All are welcome!
Dinner will be served in 3 courses with non-alcoholic beverages. Attendees will have the opportunity to purchase beverages separately at the dinner.
There is a university-wide garden party for employees in Växjö on June 7th! What do I do?
The garden party in Växjö has been accounted for in the planning of this conference. All conference activity will end by 15:00 on June 7th, giving participants ample time to board the bus to Växjö.
I'm a PhD student, 1st / 2nd year. How do I print my poster?
We will print your poster for you and have it for you at the start of the conference. Make sure to have a 1-minute presentation prepared with your poster.
I'm a postdoc, what's this about "moderating discussions?"
We will be in touch with all postdocs attending the conference, with more details about moderating discussions, and will be happy to answer any and all questions you have prior to the conference.
Will I receive credits for attending this conference?
Credits are ultimately up to your examinor to distribute, but you will receive a conference certificate with a description of your participation and confirmation of your presentation, and recommended credits. Supervisors can assist in uploading credits to Ladok once your credits have been approved.
I'm a Master's student. Can I attend this conference?
A sustainable event
Building Bridges at BOM is a sustainability-assured meeting in accordance with Linnaeus University’s guidelines for sustainable events. These guidelines are linked to the 17 global goals in Agenda 2030 and comprise the three dimensions of sustainable development: the economic, the social, and the environmental.
Learn more about Linnaeus University´s sustainable events here.